Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Lake Charles, LA

August 30, 2025Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Aug 30, 2025, 6:40 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2025, 6:40 AM CDT (11:40 UTC)
Expired
Aug 30, 2025, 9:45 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 43 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1697 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

021 
WGUS54 KLCH 301140
FFWLCH
LAC011-019-301445-
/O.NEW.KLCH.FF.W.0065.250830T1140Z-250830T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
640 AM CDT Sat Aug 30 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Southeastern Beauregard Parish in southwestern Louisiana...
  North Central Calcasieu Parish in southwestern Louisiana...

* Until 945 AM CDT.

* At 640 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ragley, De Quincy, Gillis and Oretta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3060 9344 3056 9319 3055 9313 3034 9314
      3035 9340 3050 9347

FLASH FLOOD...RADAR INDICATED

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 12:13 AM CDT, 6 hours 27 minutes earlier. Its key messages:

  • Elevated rain chances continue through Sunday as a weak frontal boundary interacts with deep tropical moisture.
  • Storms will be capable of high rainfall rates that could lead to nuisance street flooding.
  • Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere.
Area forecast discussion, Aug 30, 12:13 AM CDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1213 AM CDT Sat Aug 30 2025

...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Elevated rain chances continue through Sunday as a weak frontal
boundary interacts with deep tropical moisture.

- Storms will be capable of high rainfall rates that could lead to
nuisance street flooding.

- Below normal temperatures expected through much of next week as a
  series of weak frontal boundaries pushes through the region and
  reinforce a drier/cooler atmosphere.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 1210 AM CDT Sat Aug 30 2025

Outside of a few patches of drizzle, the radarscope is
clear early this morning as a quasistationary frontal boundary
continues to bisect the region roughly along the HWY 190 corridor.
The latest several hours of CAMS guidance have performed poorly in
showing significant convective redevelopment that has not yet
materialized. A few isolated showers could develop over the next few
hours, but the majority of activity doesn't seem likely to
initialize until late this morning through this afternoon. Calm
winds across the region may allow for some patchy early morning
fog development especially across areas that saw significant
rainfall yesterday. Parts of lower acadiana and southeast
Louisiana are already reporting fog at this hour. Any fog that
develops should dissipate by 14Z.

The frontal boundary and deep tropical moisture in place across the
region (2.19 PWAT on the 00Z KLCH sounding) will support another day
of widespread thunderstorm development with any of these capable
of high rainfall rates that could lead to nuisance street
flooding. The entire region remains in WPC's marginal risk for
excessive rainfall today through Monday. Convection should wane
through the evening similar to Friday although a couple of storms
could last into the late night.

The boundary and the deepest moisture will ooze to the coast by
Sunday keeping the highest PoPs confined to southeast Texas and
coastal portions of southwest and south central Louisiana with only
isolated storms possible as far north as Alexandria. Similar
conditions expected Monday as the boundary remains stalled near the
coast.

Jones

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 1210 AM CDT Sat Aug 30 2025

Another, more progressive, shortwave will swing through
the area Tuesday pushing the stationary front further offshore and
advecting in a slightly drier airmass. This will largely bring
precipitation chances to an end by Wednesday. Another weak,
reinforcing boundary pushes through the region Thursday. Dewpoints
will fall into the mid to upper 60s Wednesday and Thursday allowing
overnight lows to fall into the mid to upper 60s for the first time
since June 1. Following the secondary frontal boundary Thursday, NBM
advertises lower 60s across central Louisiana and interior parts of
Southeast Texas which would be about 10 degrees below normal
should it verify (although nowhere close to records which are in
the mid 50s for the first week of September across cenla).

Jones

&&

.AVIATION...
(06Z TAFS)
Issued at 1155 PM CDT Fri Aug 29 2025

Showers and storms have completely ended across the area however
we will see a redevelopment in activity over the next several
hours. While there could be dense fog near a few terminals, model
guidance seems to hint at no serious impacts at the terminals.
This will have to be watched through the night along with the
redevelopment of showers. A weak front still exists west to east
almost in line with the I-10 corridor. This will assist in seeing
more rounds of showers and storms for the southern terminals later
in the morning to afternoon hours on Saturday.

&&

.MARINE...
Issued at 1210 AM CDT Sat Aug 30 2025

Scattered showers and storms will redevelop across the
coastal waters today ahead of a meandering frontal boundary. This
front will slide toward the coast later in the day where it will
stall continuing to serve as a focus for storm development Sunday
through Monday. Winds will turn offshore from Saturday afternoon
through the middle of next week as the frontal boundary moves off
the coast and into the Gulf waters.

&&

.FIRE WEATHER...
Issued at 1210 AM CDT Sat Aug 30 2025

Showers and thunderstorms will develop again today
through Monday in response to a slowly advancing frontal boundary
bisecting the region. The boundary will push through the area
Saturday afternoon turning light winds out of the north through mid
next week pulling some slightly drier air into the region Tuesday
and Wednesday. A reinforcing frontal boundary will move through the
region Thursday maintaining the drier air through the end of the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  69  88  68 /  30  10  20  10
LCH  87  73  87  73 /  70  30  50  30
LFT  87  73  88  73 /  70  10  40  20
BPT  89  74  87  73 /  80  40  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...66
LONG TERM....66
AVIATION...87

In the hours before

Special weather statement, Aug 30, 6:02 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 AM CDT Sat Aug 30 2025

LAZ030-031-141-142-241-TXZ262-516-301200-
Southern Calcasieu LA-Allen LA-Beauregard LA-Northern Calcasieu LA-
Northern Jefferson Davis LA-Northern Orange TX-Southern Newton TX-
602 AM CDT Sat Aug 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTH CENTRAL NEWTON AND NORTHEASTERN ORANGE COUNTIES THROUGH 700 AM
CDT...

At 602 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to near Deweyville. Movement was
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Charles, Sulphur, Orange, Westlake, Vinton, Reeves, Singer,
Deweyville, Moss Bluff, De Quincy, Ragley, Lake Charles Regional
Airport, Starks, Fields, Lunita, Topsy, Hartburg, Toomey, Lebleu
Settlement, and Gillis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3011 9370 3013 9370 3012 9373 3031 9384
      3073 9336 3059 9290 3010 9314
TIME...MOT...LOC 1102Z 299DEG 10KT 3062 9326 3033 9371

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:02 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu58 min
Aug 30, 6:57 AM CDTFlash Flood WarningLCHCalcasieu5 hr
Aug 30, 7:18 AM CDTSpecial Weather StatementLCHCalcasieu27 min
Aug 30, 8:40 AM CDTFlash Flood WarningLCHCalcasieu3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.